Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Chronic Headaches, Depression and Medication

I started having headaches about 6 months ago. They were mild and I could usually take Tylenol, Bayer, etc for the pain. It wouldn't completely go away but the pain could be ignored. I thought maybe it was because I was not wearing my glasses when staring at a computer for 8-10 hours a day at work. I started wearing them but the headaches increased in frequency and intensity. They've got to the point where I'm sensitive to light and sound. Some days I hurt right down to my toes. Seems like every muscle and hair follicle are crying out in pain. And just for icing on the cake, I've begun to have anxiety attackes. I went to my doctor who said that the headaches and anxiety are being caused by stress. I went to a phsyciatrist and he said all the pain I'm experiencing is being caused by depression. DEPRESSION! How can depression cause physical pain in my head and entire body. Yes, I'm depressed but I'm too busy at work to think about being depressed. He prescribed Depakote 500 mg and increased my doseage on Lexapro from 20 mg to 40 as well as put me on Trazadone. I've taken Lexapro for 2 years and it's ok, I'm not skipping around singing "Lollipop, Lollipop" but it does what it's supposed to do. I've taken Trazadone before for trouble sleeping so I'm not too concerned about it's side effects. I'm just happy to be sleeping more than 4 hours a night but this Depakote has me worried. The headaches haven't stopped yet; they're just not as intense. I'm already overweight and considering gastro bypass, I don't want to add more fat to the pot. And HAIR LOSS!!! The doctor mentioned it but it was so casual like it was an after thought. Now I'm doing some research on it and what I'm hearing is freaking me out. I've only taken it for 3 days. I can say I'm not depressed about anything. Do to the incapacitating headaches, I'm on leave from work and both my savings and checking account are wiped out. I'm not the least bit worried about it either. That's not me. I'm a worrier. I worry about everything, from paying off my bills to what the strange noise is coming from my car to what I'm going to do by the end of the year. I guess that's a good thing. Well, my questions are:
How can depression cause headaches and other pains?
How much weight can I expect to gain on these medications?
When should I expect the hair lose to start?
Silly questions:
Why are there so many side effects when you just want to get rid of one problem?
Can't doctors just make a pill that does its job and doesn't kill your libido, make your hair fall out of your head and grow on your nose, cheeks, and elbows?
4 Responses
212753 tn?1275076711
Get your thyroid checked.hair loss and depression are symptoms of being hyopthyroid..Ask for a full blood panel of ts t4 and tsh.
Let meknow what happens.Btw depression can mainfest itself in body aches and pains
Love Venora
242912 tn?1402547092
This sounds like simple tension headaches to me.  Yes, the depakote is a serious med and just because the dr says to take it doesn't mean you have to.  I started taking Fiorinal tabs for tension headache years ago.  It works well, but addiction to it can follow if your not careful.   You sound more ANXIOUS than depressed to me.  If your already on Lexapro and Trazadone, maybe the headaches are a simple side effect?  Drs want to presribe more meds rather than find out the reason for a symptom in my experience.  
Avatar universal
If you are sensitive to light and sound, it I think you are getting migraines.  Ask the dr. for some migraine pills to sample.  maybe that will help.  Some depression meds cause migraines, which i am now experiencing.  I am taking Lexipro and Remeron.  no problem on the Lexapro but the Remeron side effects are a little scarey.  Anyway, have you tried ice packs to help your headaches?  Put it on the back of your neck or if you are lying down, on your forehead.  I found a new product at CVS called Instant Cold therpay Wrap.  it needs no refrigeration.  It comes in a roll and you can cut it to the size you need to wrap around your neck or wherever you need it.
Avatar universal
Im accountant. Ihave had same troubles with headaches and irritated eyes and I could nt do nothing after 8 hours working at computer. My chief has set up one useful eye care software on his computer for notice about regular break. After 30 mins he says "Take a break!" and we do whatever one likes except work at computer. Often we talk with each other or go outside at the break. By the end of the workday I feel I can continue to work. Try this program frm duodimension.com
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.